The Zero Root Problem: A Note on the Dynamic Determination of the Stationary Equilibrium in Linear Models
Francesco Giavazzi () and
Charles Wyplosz
The Review of Economic Studies, 1985, vol. 52, issue 2, 353-357
Abstract:
Singularity of the transition matrix in differential equation systems implies indeterminacy of the stationary equilibrium: we show that this indeterminacy is only apparent, and we provide the unique solution. There are many examples of, and good theoretical reasons for, singular transition matrices. The main result is that, when stability conditions arc satisfied, the resulting stationary equilibrium will depend upon the intial conditions and the parameters describing the speed of adjustment.
Date: 1985
References: Add references at CitEc
Citations: View citations in EconPapers (39)
Downloads: (external link)
http://hdl.handle.net/10.2307/2297627 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:52:y:1985:i:2:p:353-357.
Access Statistics for this article
The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman
More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().